Hail, Bent
- When
- July 7, 4:31 PM MST to 4:36 PM MST
- Where
- Bent County, 30 mi SE of Las Animas
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.767, -102.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 7, 1:38 PM MST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT THU JUL 7 2005 .SHORT TERM... (TONIGHT AND FRIDAY) ...LITTLE CHANGE IN THE ONGOING WEATHER PATTERN... CURRENTLY: HIGH PRESSURE PERSISTED ACROSS THE DESERT SW AND W TX ON THURS...WITH THE GENERAL FLOW ALOFT ACROSS THE STATE FROM THE W-NW. PLENTY OF HEATING TODAY AS MOUNTAIN CLOUDINESS TOOK LONGER TO DEVELOP...ALLOWING TEMPS ACROSS THE E PLAINS TO ROCKET INTO THE MID TO UPPER 90S...80S FOR THE HIGH VALLEYS...AND 60S TO 70S FOR THE MTS. AS OF 2 PM THIS AFTN ISOLATED CONVECTION IS STARTING TO ROLL OFF THE S FRONT RANGE...WITH A FEW CLOUD TO GROUND LTG STRIKES OVER THE RATON AND THE PALMER DIVIDE. TONIGHT: CONVECTION IS HAVING A HARD TIME STRAYING FROM THE HIGHER TERRAIN EARLY THIS AFTN...AND JUST DOES NOT LOOK ALL THAT IMPRESSIVE. EXPECT ISOLATED CONVECTION TO CONTINUE THROUGH THE EVENING...POTENTIALLY PRODUCING SOME PEA-SIZED HAIL BUT DEFINITELY SOME GUSTY WINDS. AS FOR THE SEVERE CHANCES...IMPRESSIVE CAPE ALONG THE KS BORDER OVER PROWERS COUNTY...2500-3000 J/KG...BUT IT FALLS OFF RAPIDLY TO THE WEST. 0-6 KM BULK SHEAR IS MARGINAL AS WELL...WITH 25-30 KT RIGHT ALONG THE KS BORDER. SO...IF ANY STORMS CAN STAY TOGETHER LONG ENOUGH TO REACH THE FAR E...OR ANY DEVELOP THERE...THEN THERE IS THE POSSIBILITY OF A STORM OR TWO PRODUCING SOME PENNY-SIZED HAIL. BIGGEST CONCERN TONIGHT...AND INTO FRI FOR THAT MATTER...REMAINS THE MULTIPLE WILDFIRES IN THE REGION. GENERALLY WINDS AT THE SURFACE AND ALOFT TODAY HAVE BEEN LIGHT... WHICH HAS HELPED WITH SUPPRESSION EFFORTS. HOWEVER...ANY STORMS THAT DO DEVELOP NEAR ONGOING FIRES WILL MOST LIKELY PRODUCE GUSTY AND ERRATIC WINDS THAT COULD PRESENT CONTROL PROBLEMS. CREWS WILL HAVE TO MONITOR ANY DEVELOPING CONVECTION. ONGOING TEMPS LOOKED GOOD... AND JUST MADE VERY MINOR ADJUSTMENTS. TOMORROW: ANOTHER HOT DAY IN STORE FOR THE REGION ON FRIDAY AS THE UPPER PATTERN REMAINS STATIC. WARMED MAX T GRIDS A DEGREE OR SO MOST LOCATIONS TOMORROW...AND ADJUSTED POPS GRIDS TO TRY AND BETTER REFLECT CONVECTION STAYING CLOSE TO THE HIGHER TERRAIN...AT LEAST INITIALLY. GENERALLY WINDS ARE EXPECTED TO REMAIN LIGHT ONCE AGAIN...WHICH SHOULD HELP FIRE CREWS. AS FOR SEVERE POTENTIAL...NAM IS INDICATING SOME VERY IMPRESSIVE CAPES FOR THE LOWER ARKANSAS RIVER VALLEY BY MID-DAY...BUT ASSOCIATED WEAK SHEAR. LOOKS LIKE THE WAVERING DRYLINE WILL DICTATE SEVERE POTENTIAL MID TO LATE AFTN. MOORE// .LONG TERM... (SAT - THU) NOT REALLY TOO MUCH TO TALK ABOUT THIS DISCUSSION. RIDGE TO CONTINUE OVER REGION THROUGH PERIOD...ALTHOUGH IT WILL BE SHIFTED A BIT DURING THIS FCST PERIOD. SAT AND SUN STILL LOOK QUITE DRY WITH VERY WEAK FLOW ALOFT. CHANCES FOR PRECIP WILL BE MAINLY S MTNS AND C MTNS AND THE I-25 CORRIDOR. BELIEVE FAR E PLAINS WILL BE CAPPED...AND FLOW IS FCST TO BE QUITE WEAK SO PUSH OFF MTNS NOT LIKELY AN INCREASING CHANCE OF POPS FOR E PLAINS WILL BE FROM TUE ON AS RIDGE SHIFTS A BIT WEST AS NW FLOW DEVELOPS ALOFT. THIS SHOULD ALLOW SOME COOLER AIR TO WORK ITS WAY SOUTH WITH INCREASING LLVL MSTR. MTNS THIS PERIOD CONTINUE TO BE DRY...ESPECIALLY THE INTERIOR MTNS. ALTHOUGH I DO NOT SEE ANY METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR...THE DRYNESS WILL ALLOW FOR ANY FIRE STARTS FROM ANY CG LTG FLASHES. AS FOR TC DENNIS...GFS FINALLY CATCHING UP WITH REALITY AND IS NOW KEEPING THE LARGE CIRC ASSOCIATED WITH THIS SYSTEM WELL TO OUR EAST. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT THU JUL 7 2005 COZ058>089-093>099-081300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 615 AM MDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND NEARBY PLAINS THIS AFTERNOON AND THEN SPREAD EASTWARD OVER THE SOUTHEAST PLAINS BY EVENING. ANY THUNDERSTORMS THAT DEVELOP OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...AND SAN LUIS VALLEY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 45 MPH AND CLOUD TO GROUND LIGHTNING. OVER THE SOUTHEAST MOUNTAINS AND PLAINS...THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF AROUND 40 MPH...HAIL AROUND 1/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE. DURING THE EARLY EVENING HOURS...THE FAR SOUTHEAST PLAINS WILL HAVE THE MOST UNSTABLE AIR...AND ONE OR TWO STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING 3/4 INCH DIAMETER HAIL OR LARGER. THE AREA MOST PRONE TO SEVERE STORMS WILL BE KIOWA... BENT...PROWERS AND BACA COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS FRIDAY AND SATURDAY...WITH THE MAIN THREATS FROM STORMS WHICH DO DEVELOP BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...AS WEAK UPPER LEVEL WINDS WILL KEEP SLOW MOVING STORMS ANCHORED TO THE HIGHER TERRAIN. FOR SUNDAY THROUGH WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREATS WILL CONTINUE TO BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH...ALONG WITH HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EXTREME SOUTHEAST PLAINS AFTER 3 PM.
The Pueblo radar (KPUX), 141 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467917.